MIRAPEX

After trying most of the meds out there I am still on Mirapex with its horrible side effects.

over the years I gained 20 lbs and now I find that it's coming on faster e.g. approx. 5 lbs in the past 7 months. At this rate I will become obese in no time at all - I've always watched very carefully what I eat and managed to keep my weight at my desirable level.

Now, it seems to be totally out of control. In fact I consume less than what I ever did but it seems that Mirapex has some sort of agent that slows down the metabolism.

I wonder if there's something out there that would boost my metabolism. OR perhaps there is something new to replace Mirapex. I welcome your thoughts.

Merci - Bella

8 Replies

oldestnewest
  • Hi Bella5, I too are on the same drug and have gained 18 lbs in the last 9 months, it has pushed me to being obese and recently been diagnosed with type 2 diabetes. I have given up sweets, chocolate sugar and cakes but the weight still goes on and now at a loss to where I go now. I am seeing the dietician next month so hopefully they may come up with a solution. Best of luck with your weight and RLS, will be in touch.

  • Thank you and good luck with the dietician. When I was maintaining my desired weight for numerous years I did educate myself and had several meetings with dieticians - HOWEVER, if my metabolism is slow there's no amount of dieting that will help me. I am still very careful - it's become 2nd nature to me - plus, I don't eat as much as before. Bella

  • I'll probably get a lot of feedback on this but, I am seriously thinking of liposuction with my doctor's approval, of course. It's very depressing carrying this extra 25/30 lbs - I have NOTHING in my closet that fits - except for one afghan. Has anyone tried liposuction. Bella

  • I sympathise. I have gained so much weight in the last two years on dopamine drugs. The lethargy they caused was slightly better when I changed from ropinorole to mirapex and only take x2 per evening...however they do not stop the RLS entirely. I try to walk a lot and excercise but now may try the 5;2 diet. I have never been so fat! And its no fun....Would be interested to hear how much excercise you manage?

  • Hi Bella5, i know you are feeling bad with the weight gain. I know if i had tried so hard with my diet and nothing was working i would be feel down too. BUT, i cant see how the liposuction is the answer. You have said the weight is still going on, so i would think if you did have liposuction its not going to stop anymore weight gain. Have you been tested to see if you have anything else going on that is causing the weight gain. I know thyroid can cause weight gain.

  • Have your thyroid checked

  • I gained 70 on mirapex. I'm trying to get off it and it's pure hell. Been in hospital twice.

  • lizza, maybe you could post your comment to a more recent post as this will get lost as this post was a year ago. You will get better help with getting off the Mirapex when more people see a recent comment or post from you. :)

You may also like...